Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 117, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 1, 2024, 2:48 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2024, 2:48 PM CDT (19:48 UTC)
- Expired
- Nov 1, 2024, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 18 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
388
WGCA52 TJSJ 011948
FFWSJU
PRC069-095-109-151-012300-
/O.NEW.TJSJ.FF.W.0117.241101T1948Z-241101T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
348 PM AST Fri Nov 1 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Humacao County in Puerto Rico...
Maunabo County in Puerto Rico...
Patillas County in Puerto Rico...
Yabucoa County in Puerto Rico...
* Until 700 PM AST.
* At 348 PM AST, Doppler radar indicated thunderstorms continue
producing heavy rain across the warned area. Up to 3 inches of
rain have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1804 6605 1804 6609 1806 6609 1811 6605
1808 6601 1809 6598 1809 6594 1812 6593
1812 6588 1821 6582 1819 6576 1818 6575
1818 6574 1813 6578 1814 6582 1812 6578
1807 6579 1799 6588 1797 6598 1798 6602
FLASH FLOOD...RADAR INDICATED
$$
WS1 follow-up statement
645
WGCA72 TJSJ 012256
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
656 PM AST Fri Nov 1 2024
PRC069-095-109-151-012306-
/O.EXP.TJSJ.FF.W.0117.000000T0000Z-241101T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Humacao PR-Maunabo PR-Patillas PR-Yabucoa PR-
656 PM AST Fri Nov 1 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 7 PM AST THIS EVENING FOR
HUMACAO, MAUNABO, PATILLAS AND YABUCOA COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 800 AM AST Saturday for
portions of Puerto Rico and Virgin Islands.
&&
LAT...LON 1804 6605 1804 6609 1806 6609 1811 6605
1808 6601 1809 6598 1809 6594 1812 6593
1812 6588 1821 6582 1819 6576 1818 6575
1818 6574 1813 6578 1814 6582 1812 6578
1807 6579 1799 6588 1797 6598 1798 6602
$$
WSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 4:01 AM CDT, 10 hours 47 minutes earlier.
Area forecast discussion, Nov 1, 4:01 AM CDT, 10 hours 47 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
501 AM AST Fri Nov 1 2024
.SYNOPSIS...
Upper level troughs promoting plenty of instability and an atmosphere
loaded with water around a cold front slowly retreating from the
local area will keep condtions wet through at least mid week next
week. A flash flood watch will remain in place until at least Saturday.
Southerly winds will diminish through the weekend but light to gentle
easterly winds will return early next week. Seas will remain hazardous
until Sunday with a high risk of rip currents through Monday.
&&
.SHORT TERM...Today through Sunday...
Fairly active night as upper-level troughs and induced surface
low continues to impact the forecast area. Highest rainfall
accumulations were concentrated across the eastern portions of
Puerto Rico with several river gauges reaching minor to moderate
flood stages. Rio Guayanes in Yabucoa briefly reached major flood
stage before rapidly decreasing as shower activity and excessive
runoff diminished. Shower and thunderstorm activity continues
mostly across the regional waters moving onshore over eastern
portions of Puerto Rico, Vieques, Culebra and northern USVI.
Expect activity to continue for the rest of the morning hours.
This could potentially result in urban and small stream and river
flooding and landslides.
A cut-off low at upper-levels and induced surface trough will
persist across the area, gradually moving northwest in the next few
days. This will move the moisture associated with a cold front over
the area to the north, but will also bring up a very warm and moist
air mass from the central Caribbean Sunday. High pressure at the
surface over the western Atlantic will not let the cold front move
too far to the north and will cause it to be near by when an
easterly wave moves in from the east. This will bring more showers
and thunderstorms on Friday and some drying on Saturday. Then
moisture from the Caribbean as described above will bring another
round of showers and thunderstorms in southeast to south low level
flow on Sunday. This will complicate areas that have already being
impacted by previous rains, particularly across the eastern third of
Puerto Rico and smaller islands. Soils are already saturated and
streamflows are running well above normal. Therefore, expect
elevated to significant flooding risk and landslides through the
weekend.
.LONG TERM...Monday through Friday...
The long term period is more uncertain, since the trajectory of
the best moisture will depend on the position and strength of the
low generated in the vicinity of the cold front over the weekend.
Nevertheless current model solutions hold the precipitable water
above 2 inches through Wednesday and well above normal for the
season which is about 1.7 inches. Although the best moisture is
expected to be west of the area and southerly flow will contribute
to some above normal temperatures, numerous periods of active
showers and thunderstorms are expected until later next week.
At upper levels a ridge will intrude from the south until a
shortwave passes northeast of the area Tuesday night. This is
forecast to quickly become a TUTT low which returns directly over
eastern Puerto Rico Thursday and pushes over to the Mona Passage
by the end of Friday giving moisture another boost ahead of yet
another easterly wave entering the area. Current indication are
for another wet weekend after Friday the eighth.
&&
.AVIATION...
(06Z TAFS)
An unstable weather pattern will bring SHRA/TSRA across the local
flying area. Expect BKN to OVC ceilings between FL020 and FL080.
TEMPOs for MVFR or IFR conditions will be required, especially for
JSJ/IST/ISX. Winds will persist from the NE at 5 to 15 kt with
higher gusts and sea breeze variations aft 01/13z. Winds will become
calm to light and variable aft 01/23z.
&&
.MARINE...
Winds have become east southeast and will remain so through Saturday.
A broad surface high pressure building over the western Atlantic will
hold the remnants of a cold front in the local area until a weak low
pressure deepens over our local western Atlantic waters. A pulse of
northerly swell will also result in building seas through at least
Saturday. Showers and thunderstorms will persist across the regional
waters and passages into the following week.
&&
.BEACH FORECAST...
Nearshore buoys indicate wave heights of 10 feet, with breaking
waves estimated up to 14 feet. These large breaking waves will
create dangerous swimming conditions and may cause minor beach
erosion. Consequently, High Surf Advisories and High Rip Current
Statements will remain in effect. For more information, please
refer to SRFSJU and CWFSJU. Continue to monitor the forecast as
this event unfolds.
&&
.CLIMATOLOGY...
This may be the wettest 7 day beginning on Halloween on record.
The previous record was set in 1992 with 6.30 inches at San Juan.
Here at the office we have already had a total of 5.58 inches
yesterday. With 6 days to go in a very wet period.
&&
.HYDROLOGY...
A moist unstable weather pattern will prevail due to the combination
of abundant tropical moisture and a mid to upper-level trough.
Rainfall totals during this period are expected to range from 2 to
4, with locally higher amounts of 5 inches across northern and
eastern Puerto Rico, Vieques, Culebra, and the U.S. Virgin Islands.
Elsewhere, expect rainfall amounts around 1 to 2 inches.
Due to the high likelihood that any extended period of moderate to
heavy rainfall will lead to flash flooding, sudden river surges
potentially causing some rivers to exceed flood-stage levels—and
mudslides in areas with steep terrain, a Flash Flood Watch has been
extended.
Although uncertainties are present, unsettled weather conditions
will likely continue from Sunday into early next week. Residents and
visitors, especially those in flood-prone areas or planning outdoor
activities in the coming days, are advised to closely monitor the
latest weather forecasts.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flood Watch through Saturday morning for PRZ001>013.
High Rip Current Risk through Sunday morning for PRZ001-002-005-
008-010-012.
High Surf Advisory until 6 AM AST Saturday for PRZ001-002-005-
008.
VI...Flood Watch through Saturday morning for VIZ001-002.
High Rip Current Risk through Sunday morning for VIZ001-002.
AM...Small Craft Advisory until 7 AM AST Sunday for AMZ711-712-716-
741.
Small Craft Advisory until 6 AM AST Saturday for AMZ723-742.
Small Craft Advisory until noon AST today for AMZ726-733.
&&
SHORT TERM...WS/CVB
LONG TERM....WS
MARINE/BEACH...CAM/CVB
WARNINGS/RADAR/AVIATION...CAMHazardous weather outlook, Nov 1, 4:58 AM CDT, 9 hours 50 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 540 AM AST viernes 1 de noviembre de 2024 AMZ711>745-PRZ001>013-020945- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 540 AM AST viernes 1 de noviembre de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas dispersas posibles a través de sectores de las islas. Planee detener toda la actividad al aire libre y moverse a los refugios. .Lluvia Excesiva...Inundaciones repentinas amenazantes a la vida ingresando en estructuras y cortando vecindarios, especialmente en áreas propensas a inundaciones. .Viento...Condiciones de brisa. Los artículos no asegurados podrían salir volando. .Condiciones Marítimas...Oleaje igual o mayor de 10 pies a través de las aguas locales. Condiciones peligrosas para embarcaciones pequeñas. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son probables en la zona de olas particularmente a lo largo de las playas orientadas al norte. .DÍAS DOS A SIETE...sábado a jueves El riesgo alto de corrientes marinas continuará hasta el final del fin de semana. Los aguaceros y las tormentas eléctricas mantendrán un riesgo de moderado a alto de inundaciones y deslizamientos de tierra durante gran parte del período. Se esperan oleajes picados y peligrosos a través de las aguas del Atlántico hasta principios de la próxima semana. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-020945- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 540 AM AST viernes 1 de noviembre de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas posibles a través de la región. Planee detener toda la actividad al aire libre y moverse a los refugios. .Lluvia Excesiva...Inundaciones repentinas amenazantes a la vida ingresando en estructuras y cortando vecindarios, especialmente en áreas propensas a inundaciones. .Viento...Condiciones de brisa. Los artículos no asegurados podrían salir volando. .Condiciones Marítimas...Oleaje igual o mayor de 10 pies a través de las Aguas locales del Atlántico y el Pasaje de Anegada. Condiciones peligrosas para embarcaciones pequeñas. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son probables en la zona de olas particularmente a lo largo de las playas orientadas al norte. .DÍAS DOS A SIETE...sábado a jueves El riesgo alto de corrientes marinas continuará hasta el final del fin de semana. Los aguaceros y las tormentas eléctricas mantendrán un riesgo de moderado a alto de inundaciones y deslizamientos de tierra durante gran parte del período. Se esperan oleajes picados y peligrosos a través de las aguas del Atlántico hasta principios de la próxima semana. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. *** Este producto ha sido procesado automáticamente utilizando un programa de traducción y puede contener omisiones y errores. El Servicio Nacional de Meteorología no puede garantizar la precisión del texto convertido. De haber alguna duda, el texto en inglés es siempre la versión autorizada. ***
In the hours before
Local storm report, Nov 1, 11:13 AM CDT, 3 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1213 PM AST Fri Nov 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM Landslide 1 NW Las Piedras 18.19N 65.88W
11/01/2024 Las Piedras PR Emergency Mngr
A LANDSLIDE OCCURRED NEAR FRANCISCO TORRES
SCHOOL AND THE DOUBLE-A BASEBALL FIELD IN
LAS PIEDRAS, AFFECTING ONE LANE OF THE
ROADWAY.
&&
LISLocal storm report, Nov 1, 11:21 AM CDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1221 PM AST Fri Nov 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM Flash Flood 1 W Pena Pobre 18.22N 65.83W
11/01/2024 Las Piedras PR Public
QUEBRADA HONDA FLOODED AFFECTING PR-31 AT KM
14.9, LEAVING BOTH LANES IMPASSABLE.
&&
LISLocal storm report, Nov 1, 12:27 PM CDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
127 PM AST Fri Nov 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM Flood 1 E Rio Blanco 18.21N 65.78W
11/01/2024 Naguabo PR 911 Call Center
911 Call Center reported a car partly
submerged in flood waters from Rio Blanco,
with one person trapped inside, near km 8.2
of road PR-31, exit from Dr Jose Barbosa
(PR-53 S), in Naguabo.
&&
ICPLocal storm report, Nov 1, 1:23 PM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
223 PM AST Fri Nov 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM Landslide Bo. Lizas Sect. Pueblit 18.02N 65.93W
11/01/2024 Maunabo PR Emergency Mngr
ONME director reported landslides impacting
a house and cars along PR-759 km. 3.9. Three
adults and one infant were rescued with no
injuries. Damages to the property and cars
were reported.
&&
MNGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:08 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 31, 8:27 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 31, 9:22 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 31, 10:01 PM CDT | Special Marine Warning | JSJ | 119 min | |
| Oct 31, 11:16 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Nov 1, 12:29 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Nov 1, 2:17 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Nov 1, 8:20 AM CDT | Areal Flood Advisory | JSJ | 67 min | |
| Nov 1, 9:27 AM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Nov 1, 10:03 AM CDT | Areal Flood Advisory | JSJ | 31 min | |
| Nov 1, 10:34 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Nov 1, 11:43 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Nov 1, 1:43 PM CDT | Special Marine Warning | JSJ | 32 min | |
| Nov 1, 3:24 PM CDT | Flash Flood Warning | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.